Below you will find Joseph’s story of cipro-induced fluoroquinolone toxicity, and his recovery. His story of fluoroquinolone toxicity is in this video:
After his first exposure to Cipro he suffered from:
- Rapidly racing heart
- Eyelid twitching
- Twitching in the rest of his body
He didn’t realize at the time that those symptoms were warning signs of fluoroquinolone toxicity, and he took Cipro a second time. After his second exposure to cipro the following symptoms arose:
- Extreme exhaustion – sleeping for 18-20 hours/day
- Extreme twitching throughout his body.
- Bursts of pain all over his body
- Painful teeth
- Ongoing abdominal pain
- Ongoing pain in his left ear
- High blood pressure
- Numbness and tingling in both hands
- Formication – feeling like bugs were crawling under his skin
As you will see below, Joseph is a bodybuilder. Cipro toxicity kept him from training for more than two years. He also was unable to play the guitar and other activities that he loved. He was’t able to drive for 6-7 months. He was depressed because he was unable to do the things he loves, and he was anxious because his body was falling apart.
Joseph notes in his video that though he has been paraplegic and in a wheelchair since he was 6-months old (neither have anything to do with FQs), he was able to do everything he wanted–kayaking, weightlifting, playing the guitar, etc., and he never felt disables, or like he was being held back. However, getting “floxed” made him feel disabled because he wasn’t able to do those things that he loved and that he could previously do. He was barely able to get out of bed for a while, and certainly couldn’t lift weights or go kayaking. It is poignant and demonstrative that he only felt hindered in his abilities post-flox.
Please watch the video above–in it Joseph goes into a lot more detail about his journey.
Joseph posted this as a recovery post in the Fluoroquinolone Toxicity Group on Facebook:
I see so many posts here filled with sadness and fear. I totally understand that. I was there, too. However, I feel the need to post something positive so that not everything here is filled with despair.
I am currently training for my 3rd bodybuilding competition (my 2nd post-flox). The first picture I uploaded was the night of my first competition, which was only about 3-4 months before I took Cipro for the first time.
The second picture was taken during my second competition (last year in July). It was about 2.5 years after being floxed and I had only been able to lift extremely light weight (maybe 10% of what I was used to lifting before the Cipro) when I started training for it. I only trained for about 6 weeks for the second competition. The first one…well, I had been lifting for years before that competition.
I was in the best shape of my life when I competed the first time. I think you can clearly see how much my body deteriorated during the time I had been debilitated because of the Cipro.
Now, though, I’m lifting heavier weight again. On some lifts I am very close to my pre-flox levels. On others, I am only able to lift about half as much as I used to. Every week I improve a little bit, though.
I hate to say it because I feel like I might jinx myself, but I feel better now than I have in years and the increased activity at the gym has only made me feel even better. (I just want to mention this because I’ve seen a lot of people say that physical activity causes them to relapse and for me that has not been the case…so far.)
My competition is at the end of March, so wish me luck and stay strong everyone! Try to focus on the positive things in your life!
** The story above is truthful, accurate and told to the best of the ability of the writer. It is not intended as medical advice. No person who submits his or her story, nor the people associated with Floxie Hope, diagnoses or treats any illness. The story above should not be substituted for professionally provided medical advice. Please consult your doctor before trying anything that has been mentioned in this story, or in any other story on this site. Please also note that people have varying responses to the treatments mentioned in each story. What helps one person may not help, and may even hurt, another person. It is important that you understand that supplements, IVs, essential oils, and all other treatments, effect people differently depending on the millions of variables that make each of us unique. Please use appropriate caution and prudence, and get professional medical advice.